JOURNAL BROWSE
Search
Advanced SearchSearch Tips
HERMITIAN ALGEBRA ON GENERALIZED LEMNISCATES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
HERMITIAN ALGEBRA ON GENERALIZED LEMNISCATES
Putinar, Mihai;
  PDF(new window)
 Abstract
A case study is added to our recent work on Quillen phenomenon. Pointwise positivity of polynomials on generalized lemniscates of the complex plane is related to sums of hermitian squares of rational functions, and via operator quantization, to essential subnormality.
 Keywords
generalized lemniscate;positive polynomial;hermitian square;quadrature domain;subnormal operator;
 Language
English
 Cited by
 References
1.
N. Feldman, Essentially subnormal operators, Proc. Amer. Math. Soc. 127 (1999), no. 4, 1171-1181. crossref(new window)

2.
B. Gustafsson and M. Putinar, Linear analysis of quadrature domains. II, Israel J. Math. 119 (2000), 187-216. crossref(new window)

3.
B. Gustafsson and H. S. Shapiro, What is a quadrature domain?, Quadrature domains and their applications, 1-25, Oper. Theory Adv. Appl. 156, Birkhauser, Basel, 2005.

4.
D. Plaumann, Sums of squares on reducible real curves, Math. Z. 265 (2010), no. 4, 777-797. crossref(new window)

5.
A. Prestel and Ch. N. Delzell, Positive Polynomials, Springer Monographs in Mathematics. Springer-Verlag, Berlin, 2001.

6.
M. Putinar, Notes on generalized lemniscates, Operator theory, systems theory and scattering theory: multidimensional generalizations, pp. 243-266, Oper. Theory Adv. Appl. 157, Birkhauser, Basel, 2005.

7.
M. Putinar and C. Scheiderer, Hermitian algebra on the ellipse, Illinois J. Math. 56 (2012), no. 1, 213-220.

8.
M. Putinar and C. Scheiderer, Quillen property of real algebraic varieties, Muenster J. Math., to appear.

9.
D. G. Quillen, On the representation of hermitian forms as sums of squares, Invent. Math. 5 (1968), 237-242. crossref(new window)

10.
F. Riesz and B. Szokefalvi-Nagy, Functional Analysis, Dover Publ., New York, 1990.

11.
C. Scheiderer, Sums of squares on real algebraic curves, Math. Z. 245 (2003), no. 4, 725-760. crossref(new window)

12.
C. Scheiderer, Positivity and sums of squares: A guide to recent results, In: Emerging Applications of Algebraic Geometry, pp. 271-324. IMA Vol. Math. Appl. 149, Springer, New York, 2009.